Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 104, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 21, 2009, 3:14 AM EST. It took effect at Dec 21, 2009, 4:00 PM EST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2009, 3:14 AM EST (08:14 UTC)
- In effect from
- Dec 21, 2009, 4:00 PM EST
- Expired
- Dec 23, 2009, 9:35 PM EST
- In force
- 54 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
063 WHUS71 KBUF 210814 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 314 AM EST MON DEC 21 2009 ...FRESH NORTHWESTERLIES ON LAKE ONTARIO LATE TODAY INTO TUESDAY... .A RELATIVELY TIGHT SURFACE PRESSURE GRADIENT BETWEEN A DEEP STORM OVER THE CANADIAN MARITIMES AND HIGH PRESSURE OVER NORTHERN ONTARIO WILL PRODUCE MODERATE TO FRESH NORTHWESTERLIES ACROSS LAKE ONTARIO TODAY. THESE WINDS WILL PICK UP A BIT TONIGHT AS WAVES WILL BUILD TO AT LEAST 4 FEET. THE FRESH NORTHWESTERLIES WILL PERSIST DEEP INTO TUESDAY WITH WAVES REMAINING AT OR ABOVE 4 FEET. LOZ043-044-211615- /O.CAN.KBUF.SC.Y.0103.000000T0000Z-091221T1000Z/ /O.NEW.KBUF.SC.Y.0104.091221T2100Z-091222T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 314 AM EST MON DEC 21 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
11 follow-up statements
804 WHUS71 KBUF 211448 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 948 AM EST MON DEC 21 2009 ...FRESH NORTHWESTERLIES ON LAKE ONTARIO LATE TODAY INTO TUESDAY... .A RELATIVELY TIGHT SURFACE PRESSURE GRADIENT BETWEEN A DEEP STORM OVER THE CANADIAN MARITIMES AND HIGH PRESSURE OVER NORTHERN ONTARIO WILL PRODUCE MODERATE TO FRESH NORTHWESTERLIES ACROSS LAKE ONTARIO TODAY. THESE WINDS WILL PICK UP A BIT TONIGHT AS WAVES WILL BUILD TO AT LEAST 4 FEET. THE FRESH NORTHWESTERLIES WILL PERSIST DEEP INTO TUESDAY WITH WAVES REMAINING AT OR ABOVE 4 FEET. LOZ043-044-212300- /O.CON.KBUF.SC.Y.0104.091221T2100Z-091222T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 948 AM EST MON DEC 21 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
786 WHUS71 KBUF 212038 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 PM EST MON DEC 21 2009 LOZ043-044-220445- /O.EXT.KBUF.SC.Y.0104.091221T2100Z-091223T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 338 PM EST MON DEC 21 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
336 WHUS71 KBUF 220230 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 930 PM EST MON DEC 21 2009 LOZ043-044-221030- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091223T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 930 PM EST MON DEC 21 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
473 WHUS71 KBUF 220858 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 358 AM EST TUE DEC 22 2009 LOZ042-045-221700- /O.EXB.KBUF.SC.Y.0104.091222T2300Z-091223T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 358 AM EST TUE DEC 22 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-221700- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-091223T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 358 AM EST TUE DEC 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
029 WHUS71 KBUF 221455 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 955 AM EST TUE DEC 22 2009 LOZ043-044-222300- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091223T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 955 AM EST TUE DEC 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-045-222300- /O.CON.KBUF.SC.Y.0104.091222T2300Z-091223T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 955 AM EST TUE DEC 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
342 WHUS71 KBUF 222019 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 319 PM EST TUE DEC 22 2009 LOZ043>045-230430- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 319 PM EST TUE DEC 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-230430- /O.EXT.KBUF.SC.Y.0104.091222T2019Z-091223T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 319 PM EST TUE DEC 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
739 WHUS71 KBUF 230241 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 941 PM EST TUE DEC 22 2009 LOZ043>045-231045- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 941 PM EST TUE DEC 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-231045- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091223T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 941 PM EST TUE DEC 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
296 WHUS71 KBUF 230823 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 AM EST WED DEC 23 2009 LOZ043>045-231630- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 323 AM EST WED DEC 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-231630- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091223T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 323 AM EST WED DEC 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
588 WHUS71 KBUF 231528 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1028 AM EST WED DEC 23 2009 LOZ042-232330- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1028 AM EST WED DEC 23 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-232330- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1028 AM EST WED DEC 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
122 WHUS71 KBUF 232045 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 PM EST WED DEC 23 2009 LOZ043>045-240300- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 345 PM EST WED DEC 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-240300- /O.CON.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 345 PM EST WED DEC 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
743 WHUS71 KBUF 240235 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 935 PM EST WED DEC 23 2009 LOZ042>045-240345- /O.CAN.KBUF.SC.Y.0104.000000T0000Z-091224T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 935 PM EST WED DEC 23 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 11:47 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 20, 11:47 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1147 PM EST SUN DEC 20 2009 .SYNOPSIS... A WEAK NORTHWEST FLOW OF COLD AIR WILL PRODUCE SOME LIMITED LAKE EFFECT SNOW SOUTHEAST OF THE LAKES TONIGHT THROUGH MONDAY NIGHT... HOWEVER AMOUNTS WILL BE VERY LIGHT. A MID LEVEL DISTURBANCE CROSSING THE REGION MAY PRODUCE A FEW LIGHT SNOW SHOWERS ACROSS WESTERN NY MONDAY NIGHT INTO EARLY TUESDAY...OTHERWISE MOST OF THE AREA WILL REMAIN DRY. QUIET WEATHER WILL CONTINUE FOR MOST OF THE WEEK BEFORE A STRONGER STORM SYSTEM LIFTING INTO THE UPPER GREAT LAKES BRINGS A CHANCE OF MIXED PRECIPITATION OR RAIN ON CHRISTMAS DAY. && .NEAR TERM /THROUGH MONDAY/... FOR TONIGHT...LIMITED LAKE-EFFECT DEVELOPMENT IS EXPECTED SOUTHEAST OF THE LAKES...WITH ACTIVITY EXPECTED TO BE A BIT MORE WIDESPREAD OFF OF LAKE ERIE. MEAN 850 MB TEMPS DROP SLIGHTLY...FROM -11C ON THE 12Z BUFFALO SOUNDING TO -12C TO -14C. WITH LAKE TEMPERATURES GENERALLY IN THE UPPER 30S (+3)...DELTA TS ARE MARGINAL...WITH FORECAST LAKE INDUCED CAPES STRUGGLING TO TOP OUT AT 300 J/KG. SNOW GROWTH IS MARGINAL...BUT EXPECT WILL LIKELY BE JUST COLD ENOUGH TONIGHT FOR AN AVERAGE FLUFF FACTOR. THIS LIMITED AMOUNT OF ENERGY AVAILABLE LIMITS THE POTENTIAL FOR HEAVY AND/OR WELL ORGANIZED LAKE EFFECT BANDS. INSTEAD...WE/RE LOOKING FOR LESS ORGANIZED AND SPOTTY ACTIVITY...WITH UPSLOPING LIKELY PLAYING A ROLE. ON LAKE ERIE...SNOW SHOWERS SHOULD DEVELOP THIS EVENING ACROSS THE SOUTHERN TIER...WITH LOCATIONS FAVORABLE TO UPSLOPING ON A 290 FLOW LIKELY TO SEE THE MOST SNOWFALL. THIS SHOULD KEEP SNOW SOUTH OF THE BUFFALO METRO AREA AND EVEN MOST OF THE SOUTH TOWNS. EXPECT SNOW BANDS TO GENERALLY BE DISORGANIZED...WITH ACCUMULATIONS IN SNOW BANDS OF 1 TO 3 INCHES TONIGHT. ON LAKE ONTARIO...ACTIVITY SHOULD BE LESS WIDESPREAD...WITH GENERALLY LIGHT AMOUNTS. THE ONLY THING TO WATCH IS IF A BAND OFF OF LAKE HURON HOLDS TOGETHER TO LAKE ONTARIO...LIKE SOME MODELS ARE HINTING AT. GIVEN THE RELATIVELY SHALLOW EQUILIBRIUM LEVEL...AND THE DIMINISHING WINDS ON HURON...THIS CONNECTION IS UNLIKELY...BUT STILL SOMETHING TO WATCH. GENERALLY THINKING MORE CHANCE POPS...THOUGH LOCALIZED AMOUNTS OF AN INCH ARE POSSIBLE OFF OF ONTARIO...WITH A BIT MORE IF A TIE IN TO HURON DOES DEVELOP. ELSEWHERE IN THE CWA...BUFFALO WILL JUST BE CLOUDY. WATERTOWN WILL SEE MOSTLY CLEAR SKIES...ALLOWING TEMPERATURES TO DROP RATHER DRAMATICALLY. HEDGE BLOW SREF BIAS CORRECTED MINS WHERE SKIES DO CLEAR. GENERALLY MORE OF THE SAME ON MONDAY...AS THE SET UP IS LARGELY THE SAME. WINDS STILL GENERALLY NW...WITH DIURNAL HEATING LIKELY DISRUPTING LAKE EFFECT SNOW SOMEWHAT. TREND POPS BACK A LITTLE BIT...WITH ANOTHER 1 TO 2 INCHES POSSIBLE IN THE SOUTHERN TIER. OFF OF ONTARIO...WINDS PICK UP A BIT LATE...HOWEVER WITH LOWERING INVERSION...EXPECT DAYTIME DEVELOPMENT WILL BE DIFFICULT. OTHERWISE...EXPECT MORE CLOUDS THAN SUN WEST...TRENDING TO MOSTLY SUNNY IN THE NORTH COUNTRY. ANOTHER CHILLY DAY...WITH BELOW NORMAL TEMPERATURES EXPECTED. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AT THE START OF THE PERIOD A SMALL BUT RATHER POTENT MID LEVEL CLOSED LOW WILL MOVE ACROSS THE UPPER LAKES MONDAY EVENING THEN REACH EASTERN NEW YORK AND SOUTHERN NEW ENGLAND TUESDAY. NAM AND GFS ARE AT ODDS IN THE TIMING OF THIS FEATURE...WITH THE NAM ALMOST 12 HOURS SLOWER THAN THE GFS EVEN FOR A DAY 2 FORECAST. THE LATEST ECMWF IS A COMPROMISE SOLUTION AND PROBABLY CLOSER TO REALITY. WILL LEAN TOWARDS THE FASTER HALF OF THE FORECAST GUIDANCE ENVELOPE. THIS FEATURE IS MOISTURE STARVED...SO FROM A SYNOPTIC STANDPOINT EXPECT LITTLE MORE THAN A FEW LIGHT SNOW SHOWERS ACROSS WESTERN NY WHERE A WEAKENING WING OF WARM AIR ADVECTION WILL PASS BY MONDAY NIGHT TO THE EAST OF A WEAKENING SURFACE LOW. EXPECT LITTLE OR NO ACCUMULATION FROM THIS. THERE WILL BE SOME MINOR MESOSCALE COMPLICATIONS HOWEVER. JUST AHEAD OF THIS FEATURE...WINDS WILL BACK ENOUGH TO ALLOW CONVERGENCE TO INCREASE AHEAD OF A WEAK SURFACE TROUGH DROPPING SOUTHEAST ACROSS LAKE ERIE. MODELS HAVE TRENDED WEAKER WITH THE MID LEVEL VORTEX...SO BOUNDARY LAYER WINDS WILL PROBABLY NOT BE ABLE TO BACK TO MORE THAN ABOUT 270-280 MONDAY EVENING. WITH 850MB TEMPS IN THE -10C TO -12C RANGE THIS WILL SUPPORT SOME LIMITED LAKE ENHANCEMENT ACROSS SKI COUNTRY AND THE WESTERN SOUTHERN TIER. OVERALL LACK OF DEEP LAYER SYNOPTIC SCALE MOISTURE AND CONVERGENCE SHOULD LIMIT THE INTENSITY OF THIS ACTIVITY...BUT STILL COULD SEE A FEW INCHES ACROSS THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE. MAY SEE A LITTLE ACCUMULATION AS FAR NORTH AS THE BOSTON HILLS. WILL INDICATE AN AREA OF HIGH LIKELY POPS IN THAT AREA MONDAY NIGHT. OTHERWISE JUST CHANCE POPS FOR THE REST OF WESTERN NY WITH THE SYNOPTIC SYSTEM...DRY FROM THE GENESEE VALLEY EAST. OFF LAKE ONTARIO...VERY DRY AIRMASS AND DISORGANIZED WIND FIELD WITH THE MID LEVEL LOW PASSING DIRECTLY OVERHEAD SHOULD PREVENT ANY LAKE RESPONSE. ON TUESDAY SHARP SYNOPTIC SCALE DRYING AND SUBSIDENCE WILL BRING A QUICK END TO ANY LAKE EFFECT ACTIVITY OFF LAKE ERIE IN THE MORNING. WILL JUST CARRY CHANCE POPS DURING THE EARLY MORNING ACROSS THE FAR WESTERN SOUTHERN TIER BEFORE GOING DRY THEREAFTER. OTHERWISE EXPECT A DRY DAY WITH EVEN SOME SUNSHINE ACROSS MUCH OF THE CWA. THE ONLY EXCEPTION WILL BE ACROSS THE NORTH COUNTRY. HERE...WRAP AROUND MOISTURE FROM THE OLD COASTAL LOW WILL DUMBBELL ALL THE WAY BACK ACROSS QUEBEC THEN DROP SOUTH INTO THE SAINT LAWRENCE VALLEY. THIS WILL BRING AN INCREASE IN CLOUD COVER AND PERHAPS A FEW SNOW SHOWERS LATER IN THE DAY. EXPECT THIS ACTIVITY TO REACH ITS SOUTHERNMOST AND WESTERNMOST EXTENT WEDNESDAY EVENING. MAY ALSO SEE SOME LIMITED LAKE EFFECT TO THE SOUTHEAST OF LAKE ONTARIO AS SYNOPTIC SCALE MOISTURE AND LIFT IMPROVES BRIEFLY. IF THIS DOES MATERIALIZE EXPECT ACCUMS TO BE VERY LIMITED. THIS WILL QUICKLY END BY THURSDAY MORNING HOWEVER AS 850MB TEMPS WARM AND BECOME TOO MILD TO SUPPORT ANY LAKE RESPONSE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE PERIOD WILL START OFF QUIET ON THURSDAY WITH A SURFACE HIGH STRETCHING FROM HUDSON BAY SOUTH TO NEW ENGLAND. 850MB TEMPS CONTINUE TO MODERATE...WHICH WILL SUPPORT A COMMENSURATE INCREASE IN SURFACE TEMPS...ALTHOUGH A LOW LEVEL EASTERLY FLOW WILL PROBABLY KEEP TEMPS LOWER THAN ONE MIGHT OTHERWISE EXPECT GIVEN SUCH MILD TEMPS ALOFT. PATTERN BECOMES MORE ACTIVE BY THE END OF THE WEEK. OVER THE PAST DAY...LONG TERM MODEL GUIDANCE HAS COME INTO MUCH BETTER AGREEMENT WITH RESPECT TO THE TIMING AND TRACK OF A SIGNIFICANT SYSTEM. MODEL CONSENSUS IS NOW FORECASTING THIS SYSTEM TO BE A CLASSIC PLAINS CUTTER...MOVING NORTH OUT OF THE SOUTHERN PLAINS AND INTO THE WESTERN LAKES BY CHRISTMAS DAY. GIVEN THE MODEL CONSENSUS...WE HAVE MORE CONFIDENCE TODAY IN FORECASTING A GENERALLY WARM SYSTEM FOR CHRISTMAS DAY. BY THE TIME DEEP MOISTURE ARRIVES FRIDAY MORNING...TEMPS ALOFT ARE ABOVE 0C AND WILL CONTINUE TO WARM THROUGH THE DAY. COLD AIR TRAPPED IN THE LOW LEVELS MAY SUPPORT SOME WINTRY MIX OR ICE AT THE START...BUT GIVEN THE STRENGTH OF SOUTHERLY FLOW SEEN IN PAST FEW MODEL RUNS EXPECT THIS TO QUICKLY CHANGE TO RAIN JUST ABOUT EVERYWHERE...EXCEPT FOR PERHAPS THE NORTH COUNTRY. WILL INCREASE POPS TO LOW LIKELY FOR SATURDAY AND INDICATE MOSTLY RAIN WITH A CHANCE OF SNOW. IF THERE IS MIXED PRECIP...IT WILL PROBABLY BE SLEET OR FREEZING RAIN...BUT GIVEN TEMPERATURE UNCERTAINTIES AT THIS TIME RANGE WILL NOT CLUTTER THE GRIDS WITH NUMEROUS PRECIP TYPES. ON SATURDAY BOTH THE GFS AND ECMWF SUGGEST AN EXPANSIVE DRY SLOT MAY ALLOW MUCH OF THE TIME TO BE PRECIP FREE. WILL KEEP CHANCE POPS FOR NOW TO ACCOUNT FOR POTENTIAL TIMING DIFFERENCES IN FUTURE MODEL RUNS. COLD AIR ADVECTION WILL BE ONGOING FOLLOWING THE PASSAGE OF A COLD FRONT EARLY IN THE DAY. SATURDAY NIGHT AND SUNDAY THE AIRMASS WILL BECOME COLD ENOUGH TO SUPPORT LAKE EFFECT EAST OF THE LAKES. MUCH TOO EARLY TO SUGGEST WHERE LAKE EFFECT MAY BE. OVERALL LONGWAVE PATTERN IS SOMEWHAT SUPPORTIVE OF A DECENT EVENT...BUT WOULD LIKE TO SEE THE MID LEVEL CLOSED LOW FARTHER NORTH FOR A CLASSIC EVENT...WHICH TYPICALLY HAS A CLOSED LOW BETWEEN GEORGIAN BAY AND JAMES BAY. THE CLOSE PROXIMITY OF THE CLOSED LOW IN THE GFS AND ESPECIALLY THE LATEST 12Z ECMWF MAY INTRODUCE TOO MUCH SHEAR INTO THE COLUMN. STAY TUNED. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... COLD NORTHWEST WINDS ACROSS THE LAKES WILL PRODUCE LAKE EFFECT CLOUDINESS FOR ALL SITES EXCEPTING KART. THERE MAY BE SOME VERY LIGHT SNOW BUT EXPECT NOTHING MORE THAN MVFR CIGS TO AFFECT THE TAF SITES TONIGHT AND MONDAY. OUTLOOK... TUESDAY...A CHANCE OF MVFR SNOW SHOWER EARLY...OTHERWISE MAINLY VFR. WEDNESDAY AND THURSDAY...MAINLY VFR. FRIDAY...RAIN OR MIXED PRECIPITATION LIKELY...IFR/MVFR. && .MARINE... NORTHWEST WINDS ON LAKE ONTARIO WILL ALLOW WAVES TO BUILD INTO THE 3 TO 5 FOOT RANGE THIS EVENING ALONG THE SOUTHEAST SHORE FROM ROCHESTER OVER TO MEXICO BAY. MARGINAL SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH LATE TONIGHT. NORTHWEST WINDS WILL CONTINUE TO PRODUCE 2-4 FOOT WAVES ALONG THE SOUTHEAST SHORE ON MONDAY. LATER MONDAY NIGHT AND TUESDAY NORTHWEST WINDS WILL INCREASE BEHIND A WEAK SURFACE TROUGH. THIS WILL BRING SOLID SMALL CRAFT ADVISORY CRITERIA TO ALL OF LAKE ONTARIO. WINDS AND WAVES WILL BE LIGHTER/SMALLER ON LAKE ERIE THROUGH THE PERIOD. && .CLIMATE... THE GROUND IS NOW BARE HERE AT THE BUFFALO AIRPORT...WITH 2 INCHES ON THE GROUND AT THE ROCHESTER AIRPORT AT 7 AM SUNDAY. THE CHANCES FOR A WHITE CHRISTMAS ARE LOOKING VERY SLIM AT THIS POINT FOR BUFFALO...WITH VERY LITTLE CHANCE OF ANY ACCUMULATING SNOW BETWEEN NOW AND CHRISTMAS MORNING. ROCHESTER HAS A LITTLE BETTER CHANCE STILL HAVING 2 INCHES ON THE GROUND...AND SOME CHANCE OF A LITTLE LIMITED LAKE EFFECT TONIGHT. SEASON SNOWFALL TOTALS STAND AT 16.2 INCHES AT BUFFALO. FOLLOWING THE BIG EAST COAST SNOWSTORM...WASHINGTON DC...PHILADELPHIA...AND BALTIMORE ARE ALL HIGHER THAN BUFFALO. IT IS VERY RARE INDEED TO BE ABLE TO SHOW THAT STATISTIC. BUFFALO IS NOW ABOUT 10 INCHES BELOW AVERAGE FOR THE SEASON. ROCHESTER STANDS AT 19.0 INCHES... WHICH IS ONLY ABOUT 2 INCHES BELOW AVERAGE TO DATE. DEPARTURES FROM AVERAGE ARE EVEN GREATER ACROSS THE SNOWBELTS TO THE SOUTH OF BUFFALO AND EAST OF LAKE ONTARIO WITH ONLY ONE SIGNIFICANT LAKE EFFECT EVENT THIS SEASON. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LOZ043-044. && SYNOPSIS...HITCHCOCK NEAR TERM...APFFEL/WCH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...WCH MARINE...HITCHCOCK CLIMATE...
Hazardous weather outlook, Dec 20, 5:12 AM EST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 512 AM EST SUN DEC 20 2009 NYZ001>008-010>014-019>021-085-211015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 512 AM EST SUN DEC 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-211015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 512 AM EST SUN DEC 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.